Alert archive / Oklahoma / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind chill advisory at Jan 22, 2014, 4:14 AM CST for 20 counties in Oklahoma. It took effect at Jan 23, 2014, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 4:14 AM CST (10:14 UTC)
- In effect from
- Jan 23, 2014, 3:00 AM CST
- Expired
- Jan 23, 2014, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 64 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS44 KOUN 221014 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 414 AM CST WED JAN 22 2014 OKZ004>013-020-221815- /O.NEW.KOUN.WC.Y.0002.140123T1000Z-140123T1600Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-PAYNE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... STILLWATER 414 AM CST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CST THURSDAY. * WIND CHILL VALUES: 5 BELOW TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN QUICKLY. && $$ CMS
4 follow-up statements
241 WWUS44 KOUN 221815 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1215 PM CST WED JAN 22 2014 OKZ004>013-020-231100- /O.CON.KOUN.WC.Y.0002.140123T1000Z-140123T1600Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-PAYNE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... STILLWATER 1215 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 TO 10 AM THURSDAY... * WIND CHILL VALUES: 5 BELOW TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN QUICKLY. && $$
513 WWUS44 KOUN 222026 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 226 PM CST WED JAN 22 2014 OKZ014>019-024>026-231200- /O.EXB.KOUN.WC.Y.0002.140123T0900Z-140123T1600Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-CANADIAN- OKLAHOMA-LINCOLN- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER 226 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. * WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN QUICKLY. && $$ OKZ004>013-020-231200- /O.EXT.KOUN.WC.Y.0002.140123T0900Z-140123T1600Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-PAYNE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... STILLWATER 226 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. * WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN QUICKLY. && $$
549 WWUS44 KOUN 231025 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 425 AM CST THU JAN 23 2014 OKZ004>020-024>026-231800- /O.EXT.KOUN.WC.Y.0002.000000T0000Z-140123T1800Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- CANADIAN-OKLAHOMA-LINCOLN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER 425 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN QUICKLY. && $$ CMS
062 WWUS44 KOUN 231810 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1210 PM CST THU JAN 23 2014 OKZ004>020-024>026-231915- /O.EXP.KOUN.WC.Y.0002.000000T0000Z-140123T1800Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- CANADIAN-OKLAHOMA-LINCOLN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER 1210 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL VALUES WILL CONTINUE TO RISE DURING THE AFTERNOON AS WINDS SLOWLY DIMINISH AND TEMPERATURES SLOWLY INCREASE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 11:40 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Jan 21, 11:40 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1140 PM CST TUE JAN 21 2014 .AVIATION...22 JAN 06Z TAF ISSUANCE... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS HAVE CALMED CONSIDERABLY ACROSS MUCH OF THE REGION THIS EVENING. LIGHT AND VARIABLE WINDS WILL PERSIST THROUGH THE EARLY MORNING AS A WEAK FRONTAL BOUNDARY LINGERS SOUTHWARD THROUGH SUNRISE. N/NE WINDS WILL INCREASE BEHIND THE FRONT THROUGH NOON... 10 TO 15 KTS... GUSTING IN SOME LOCATIONS... PRIMARILY ACROSS S/SW OK AND WRN N TX... 15 TO 25KTS. NE WINDS WILL REMAIN BREEZY THROUGH TOMORROW EVENING. JTK && .PREV DISCUSSION... /ISSUED 834 PM CST TUE JAN 21 2014/ UPDATE... TONIGHT/S FORECAST IS IN GOOD SHAPE. MADE MINOR ADJUSTMENTS TO HOURLY TEMPERATURES AND DEWPOINTS. DISCUSSION... MOSTLY CLEAR...COLD...AND DRY WEATHER WILL CONTINUE TONIGHT. TEMPERATURES HAVE FALLEN RAPIDLY SO FAR DUE TO GENERALLY LIGHT WINDS AND CLEAR SKIES. A 1026 MB SURFACE HIGH WAS OVER EASTERN OKLAHOMA WHILE A WEAK SURFACE TROUGH EXTENDED FROM EASTERN NEBRASKA TO WESTERN KANSAS. LOWS TONIGHT MAY BE A BIT TRICKY. AS THE SURFACE TROUGH TO THE NORTHWEST MOVES SOUTH AND THROUGH MUCH OF OKLAHOMA LATER TONIGHT...TEMPERATURES AND WINDS WILL INCREASE BEHIND THIS FEATURE. THUS...LOWS PROBABLY WILL NOT FALL MORE THAN 2 TO 5 DEGREES MORE THAN 8 PM READINGS IN MANY LOCATIONS. FORECAST LOWS SEEMED REASONABLE AND WERE NOT ALTERED MUCH AT ALL. PRODUCTS HAVE BEEN UPDATED. MBS PREV DISCUSSION... /ISSUED 358 PM CST TUE JAN 21 2014/ DISCUSSION... COLD FRONT OVER NORTHWESTERN KANSAS WILL MOVE THROUGH THE AREA LATE TONIGHT AND WEDNESDAY MORNING. TEMPERATURES DID NOT RISE VERY HIGH ACROSS PORTIONS OF THE AREA TODAY AND SOME MOS FORECAST LOWS WERE NOT VERY MUCH BELOW EARLY AFTERNOON TEMPERATURES... SO HAVE GONE WITH A FORECAST FOR OVERNIGHT LOWS NEAR THE LOW END OF THE GUIDANCE ENVELOPE TONIGHT. STRONGER SURGE OF COLDER AIR WILL MOVE INTO THE AREA LATE WEDNESDAY AND EARLY THURSDAY WITH LARGE HIGH PRESSURE AREA MOVING SOUTH THROUGH THE PLAINS. WITH THIS... TEMPERATURES WILL BE QUITE COLD ON WEDNESDAY NIGHT.. THURSDAY AND THURSDAY NIGHT. BUT AGAIN THIS COLD SNAP WILL BE SHORT-LIVED AS TEMPERATURES RETURN TO ABOVE AVERAGE FOR THIS WEEKEND. ANOTHER COLD FRONT MOVES THROUGH THE AREA SUNDAY. MEDIUM RANGE MODELS DIFFER ON HOW MUCH COLD AIR MOVES INTO THE AREA WITH ECMWF SHOWING TEMPERATURES MUCH COLDER THAN GFS ON MONDAY... SO WE WILL CONTINUE TO WATCH TRENDS WITH THIS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 22 48 17 25 / 0 0 0 0 HOBART OK 25 50 19 26 / 0 0 0 10 WICHITA FALLS TX 26 55 23 29 / 0 0 0 0 GAGE OK 18 48 12 23 / 0 0 10 10 PONCA CITY OK 20 45 9 20 / 0 0 0 0 DURANT OK 24 50 26 31 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jan 21, 6:35 PM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CST TUE JAN 21 2014
OKZ004>048-050>052-TXZ083>090-221100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CST TUE JAN 21 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL REMAIN IN PLACE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY UNTIL MONDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
AN COLD AIRMASS WHICH WILL ARRIVE WEDNESDAY NIGHT AND EARLY THURSDAY
MAY BRING WIND CHILL VALUES OF 5 TO -10 THURSDAY MORNING ACROSS OKLAHOMA
AND AS LOW AS 5 TO -10 EARLY FRIDAY IN THE NORTHERN HALF OF OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED 5 AM
WEDNESDAY.
30/MBSNearby
Wind Chill Advisories in Oklahoma, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.